Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 23, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Apr 19, 2021, 3:22 PM MDT for El Paso County, Colorado. It took effect at Apr 19, 2021, 6:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 3:22 PM MDT (21:22 UTC)
- In effect from
- Apr 19, 2021, 6:00 PM MDT
- Expired
- Apr 20, 2021, 4:01 AM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2529 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WWUS45 KPUB 192122 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 322 PM MDT Mon Apr 19 2021 COZ085-200530- /O.CAN.KPUB.WW.Y.0022.000000T0000Z-210420T0800Z/ /O.NEW.KPUB.WW.Y.0023.210420T0000Z-210420T0800Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 322 PM MDT Mon Apr 19 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM UNTIL 2 AM MDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 35 mph. Heaviest snow will occur north and west of downtown Colorado Springs. The best chance of heavier snow will be between 8 pm and 10 pm this evening. * WHERE...Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet County. * WHEN...Until 2 AM MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ081-082-200530- /O.CON.KPUB.WW.Y.0022.000000T0000Z-210420T0800Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- 322 PM MDT Mon Apr 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT TUESDAY... * WHAT...Snow. Additional snow accumulations of 2 to 7 inches. Winds gusting as high as 35 mph. * WHERE...Pikes Peak Above 11000 Feet and Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 and 11000 Feet Counties. * WHEN...Until 2 AM MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ084-200530- /O.CON.KPUB.WW.Y.0022.000000T0000Z-210420T0800Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 322 PM MDT Mon Apr 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT TUESDAY... * WHAT...Snow. Additional snow accumulations of 3 to 6 inches. The best chance of heavier snow will be between 8 pm and 10 pm this evening. * WHERE...Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet County. * WHEN...Until 2 AM MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Hodanish
2 follow-up statements
665 WWUS45 KPUB 200400 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1000 PM MDT Mon Apr 19 2021 COZ081-082-201200- /O.EXT.KPUB.WW.Y.0022.000000T0000Z-210420T1200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- 1000 PM MDT Mon Apr 19 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT TUESDAY... * WHAT...Snow. Additional snow accumulations of 2 to 5 inches. * WHERE...Pikes Peak Above 11000 Feet and Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 and 11000 Feet. * WHEN...Until 6 AM MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ084-201200- /O.EXT.KPUB.WW.Y.0022.000000T0000Z-210420T1200Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 1000 PM MDT Mon Apr 19 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT TUESDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. * WHERE...Northern El Paso County. * WHEN...Until 6 AM MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ085-201200- /O.EXT.KPUB.WW.Y.0023.000000T0000Z-210420T1200Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 1000 PM MDT Mon Apr 19 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT TUESDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Southern El Paso County. * WHEN...Until 6 AM MDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Tuesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
202 WWUS45 KPUB 201001 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 401 AM MDT Tue Apr 20 2021 COZ081-082-084-201115- /O.CAN.KPUB.WW.Y.0022.000000T0000Z-210420T1200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- 401 AM MDT Tue Apr 20 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Only a few flurries are expected for the remainder of the morning. $$ COZ085-201115- /O.CAN.KPUB.WW.Y.0023.000000T0000Z-210420T1200Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 401 AM MDT Tue Apr 20 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Only a few flurries are expected for the remainder of the morning. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Apr 19, 3:13 PM MDT, 9 minutes earlier.
Area forecast discussion, Apr 19, 3:13 PM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 313 PM MDT Mon Apr 19 2021 .SHORT TERM...(This evening through Tuesday) Issued at 310 PM MDT Mon Apr 19 2021 ...Cold with Snow... Currently... A strong cold front has moved across most of the region east of the mtns. Temps were below freezing in N El Paso county and possibly far northeast Kiowa county, and this cold air was advecting south. It was still quite mild areas west of I-25 from about Canon City south to Trinidad, where temps were in the 60s. San Luis Valley and middle and (most of the) upper Ark Rvr valley were still in the 50s. It was dry across the region but areas of snow were noted over north central Colorado and this precip was building south as it was progressing to the east. Rest of Today into Tonight... Main concern is snow. Confidence is high that most areas will see snow, but how much? Roadways are warm most areas although up in N El Paso county temps are now below freezing. We are concerned as precip falls on roadways and temps continue to drop that we will see untreated roadways freeze up and we could see some travel issues. Note that we have changed the beginning time of the snow advisory for southern El Paso county, as this hilite will now begin after 00 UTC. Based on latest runs of the hi res guidance, there is a possibility we may see some pretty intense snowfall for 2-3 hours over the greater Pikes Peak region. If this were to occur, it would likely be between 8 pm and 10 pm this evening. Most of the plains will see some snow tonight, withe the heaviest over the lower elevations of the Pikes Peak Region and I-25 corridor (especially west of I-25), with lesser amounts over the remainder of the plains. Low temps tonight will be cold. Widespread teens to low 20s will occur over the plains, although these temps might be a bit warmer than predicted if clouds remain over the region. The coldest temps weill occur in N El Paso county, where readings will be in the L10s. The San Luis Valley will see lows around 20F. The cold air is pretty deep so we anticipate the cold air will spill into the SLV later this evening. Not much in the way of precip is expected in the valley. Tomorrow... Cold for this time of the year. Max temps are only expected to be in the 30s and 40s, and it is not out of the question that readings in N El Paso county may not get above freezing. Clouds will be slow to clear, but expect that we will see sunshine by afternoon most if not all areas. The April sun angle should allow for some warming. The San Luis Valley should be the warmest location over the forecast areas where we should see readings in the mid 50s. 30s and 40s will predominate over the plains. .LONG TERM...(Tuesday night through Monday) Issued at 310 PM MDT Mon Apr 19 2021 ...Critical Fire Weather concerns will be possible next Sunday and through the early part of next week... Tuesday night through Wednesday... An approaching low pressure system that will propagate out from the northwestern region and dropping down into northern California will begin to produce warm frontogenesis over the CWA with cold air remaining in place near the surface. This will allow for increasing clouds and snow bands setting up initially over the southern I-25 corridor and along the western facing slopes of the Raton Mesa, and then this warm front will transit northward and eventually impact the entire I-25 corridor later in the night. Overrunning with some upslope enhancement will also continue to produce heavier snowfalls by early Wednesday morning over the Palmer Divide. There is enough cold air in the lower levels and temperatures between -8C and -10C at the 700mb level that all precip should remain in the form of snow with no freezing rain and/or drizzle expected at this time. Winds will be mainly out of the east over the plains and out of the west over the mountains and San Luis Valley. Skies will remain overcast and temperatures will stay cool...below the seasonal average with only some partial clearing Wednesday afternoon and spotty show showers continuing, especially along the eastern facing slopes of the Sangre de Cristo, Wet Mountains, and Rampart Range. Wednesday night through Friday... The associated low pressure center with this trough is going to advance further eastward and eventually move over Colorado and once again increase chances of precipitation over the region. Depending on the exact position of this low will determine which areas receive the most snow. The ensembles are drawing in a general consensus that the entire area is going to get a good shot at some decent measurable precipitation, especially for Friday. The deterministic models differ slightly with the location, with the GFS showing the low moving almost directly over the Four Corners area and then moving out of over the plains in the southern portion of the CWA, and the Canadian model (GDPS) shows a similar track, however the European (ECMWF) model shows the low pressure tracking much further southward and eventually over Texas, which would result in there being much less in the way of a chance of precipitation over the region. There is going to be just enough instability and warm air advection that there could be some thunderstorms possible, especially over the mountains. All lingering showers should end by late Friday evening with clearing taking place Friday night. Friday night through Monday... A ridge is going to begin to re-establish itelf going into the weekend and along with that will be a return of much warmer and drier conditions over the entire region. Surface winds will begin to increase over the CWA as high pressure strengthens over the Southeastern US, which will cause drier downsloping southwesterly winds to set in over the eastern plains by Sunday morning. With very low RH values of around 10% over eastern Las Animas, Baca, Bent, and Prowers Counties, could increase the critical fire weather potential for Sunday. Monday will be more synoptically favorable for critical fire weather over much of the eastern plains, with winds be even slightly stronger and temperatures still remaining very warm, in the low to mid 80s over the eastern plains. Everywhere else will be slightly above the average seasonal temperature as well. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 310 PM MDT Mon Apr 19 2021 Snow is expected at KCOS and KPUB. Snow will likely develop shortly after taf issuance at KCOS and around 03 UTC at KPUB. The snow could be heavy at times between 02 and 04 UTC at KCOS, were a few inches or more is expected. Snowfall at KPUB will likely be in teh 1 to 3 inch range, and should melt on contact with paved services. the Precip should end 2-4 hours prior to sunrise. KALS will see VFR conditions next 24 hours. A cold front will push into the valley during the 02-04 UTC. No significant precip is anticipated. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 2 AM MDT Tuesday for COZ081-082- 084. Winter Weather Advisory until 2 AM MDT Tuesday for COZ085. && SHORT TERM...HODANISH LONG TERM...STEWARD AVIATION...HODANISH
Hazardous weather outlook, Apr 19, 11:04 AM MDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1104 AM MDT Mon Apr 19 2021 COZ058>089-093>099-201715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1104 AM MDT Mon Apr 19 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This afternoon and Tonight A very strong cold front will continue to drop southwest across the Eastern Plains this afternoon and evening. Strong winds behind the front are expected across the Plains, where gusts to 40 to 50 mph will be possible. Areas of blowing dust may occur, especially over recently plowed fields. Strong cross winds on area highways are expected, and travel may be difficult across the Plains. A few rumbles of thunder may be heard along the east facing slopes of the mountains and I-25 corridor later this afternoon and into the evening hours. Pea size Graupel will be possible. Snow will spread south and east by late afternoon and into the overnight hours. Snow accumulations of 4 to 8 inches are possible over Teller and Northern El Paso Counties. Snowfall rates of 1 to 2 inches per hour are possible this evening due to the convective nature of the expected snow. A band of snow may be possible from Fremont County into Pueblo County by this evening with 2 to 5 inches possible. Snow will spread east across the Plains overnight, with one to two inches possible by Tuesday morning. Very cold temperatures are expected by sunrise Tuesday morning. Lows in the middle teens to lower 20s are forecast. Sensitive plants should be brought indoors. Exposed pipes, sprinkler systems and swamp coolers could freeze and burst. Near critical fire weather conditions will exist over the San Luis Valley late this afternoon and early evening due to gusty winds and low relative humidity values. Outdoor burning over the San Luis Valley should be postpone until another day. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Occasional snow showers will be possible over the mountains from Tuesday night into Friday, with a slight chance of mixed rain and snow showers at lower elevations through the period. Spotty, near critical fire weather conditions will be possible over the San Luis Valley Wednesday and Thursday as well. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely this afternoon and tonight over all of southern Colorado. 34/34
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.